Jump to content

Jtay1230: Over 4 years off and need help


Recommended Posts

Jtay1230

Hi my name is Jacqualyn and over 4 years ago I quit taking Zoloft. Let me give you a back story. I have posted on here before when I was about 6 months into withdrawal. I started Zoloft when I was 12 or 13 (the timeline is blurry) I was on it for around 8 years and didn’t really have any negative side effects besides weight gain. When I was 20 years old I decided to get off. I tapered from my 100mg over the course of a couple weeks (which I now know was way to quick). I think I cut my does in half for a week and then in half again for a week and then quit. I didn’t have any withdrawal symptoms for a couple months. I didn’t even know withdrawals were a thing. But a couple months later I noticed some anxiety so my doctor suggested I get back on. I reinstated Zoloft (I’m not sure what dose, everything around this time is a blur to me). And within a couple days I quit because I felt so “off” that’s when everything quickly went bad. I had so many physical symptoms. I now know I was kindling. I had hundreds of symptoms but I didn’t know what was causing them. I convinced myself I had Lyme disease or MS or something else that was sure to kill me. My doctor didn’t really believe me and thought it was psychosomatic. No one ever told me it could be from the Zoloft until I started doing some research. About 5 months after living hell I discovered I was probably in withdrawal. I learned that I needed time. I took everyday day by day. I lost about 80lbs in 6 months. Dropped out of school. Quit my job. And I thought I would live forever like that. Slowly things went away and new symptoms appeared. I don’t think I ever had windows where symptoms disappeared but they were less severe. During this time I developed severe health anxiety/hypochondria. I convinced myself that I was going to have a heart attack or drop dead at any moment. I also developed severe OCD. I was scared to eat foods because I thought they were contaminated or drugged or poisoned. It’s been a little over 4 years now and I can say the physical stuff is a little better. I do have dizzy days and days where I just don’t feel good. I also forget what it feels like to feel “normal”. What plagues me the most now is my intrusive thoughts and hypochondriac tendencies as well as ocd. I frequent the hospital, I take my blood pressure multiple times a day until I get a reading that I’m okay with, I take ekgs of my heart, I sleep with a pulse ox. I’m scared to go places and do things because of my anxiety. I’m wondering now if I should maybe start a new Ssri. For years I was so against it, but I was so much better on them. Can anyone tel me if they have successfully gotten better reinstating after this length of time? I’m only 24. I can’t live the rest of my life In fear. It’s severe. 24/7 unless I’m sleeping. The thoughts are terrible. I can’t live alone. I’m back in school and have had a job for 3 years. I have improved. I think now it’s not withdrawal anymore, just mental illness. I’m just looking for advice. Thanks for listening

Edited by Gridley

Started Zoloft at 25mg in November 2009 at 12 years old

gradually increased the dosage to 100mg over 8 years

tapered off Zoloft very quickly (3-4 weeks) in November 2016

had no side effects until late February 2017

tried to reinstate in late February 2017 at 25mg

got off completely beginning of march 2017

Link to post
  • Moderator
Gridley
Posted (edited)

Welcome to SA, Jtay1230.  Thank you for completing your drug signature.

 

Protracted withdrawal can last quite a while.  It has been our experience that eventually everyone heals, but we can't give you a timeline.  Intrusive thoughts and heath anxiety are common symptoms in withdrawal.  The fact that you have improved is a very encouraging sign. 

 

I'm going to give you some information on withdrawal and the healing process.  You may already be familiar with some of it, but some may be new.  

Protracted Withdrawal or PAWS (post-acute withdrawal ...

 

 

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well.

 

 

 
You mentioned starting a new SSRI.   We're a site for going off psychiatric drugs, and any decision regarding more drugs would have to be between you and your doctor.  The fact that you kindled when you tried to reinstate Zoloft is an indication that your system may be too sensitive for psychiatric drugs of any kind.  
 
The book Anatomy of an Epidemic by Robert Whitaker comes highly recommended n this site.  After extensive research, he found that, across the board with all types of psychiatric drugs, patients did better long-term off these drugs than on them.
 

 

Here's a video book trailer by the author, Robert Whitaker:

 

 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Add in one at a time and at a low dose in case you do experience problems. Get supplements that are single ingredient (not mixed with other types of supplements).

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

 

 

Edited by Gridley

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg 

Feb. 2021, begin 10%/4 week taper.  Current dose as of Sept 13: 9mg 

Taper is 52% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg and holding.  

Taper is 80% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
  • Gridley changed the title to Jtay1230: Over 4 years off and need help

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy